This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Tremors with Zoloft and Welbutrin - continuing problem
I wrote you at the beginning of this year with a question regarding tremors with Zoloft while we were living in a third world country. Since then we have returned to the U.S. and I have seen a neurolgist and am receiving counselling for Post-Traumatic Stress Disorder. I also was diagnosed with Mitral Valve Prolapse. After switching from Zoloft to Remeron, my tremors finally abated from continual down to episodic and that very minimally.
The neurologist said that the tremors were not "essential" or "organic" (not Parkinson's or MS) but were probably due to the Zoloft and/or the PTSD and that we cannot return overseas until they stop completely and if they return when we are overseas I must leave immediately and not return.
A new psychiatrist (we moved) felt that I was too tired on the Remeron and added Welbutrin also. When I looked it up on the internet, the manufacturer's site said that 6% had the side effect of tremors, but when I called the psychiatrist before taking it, she was annoyed I had looked it up and insisted I take it even though I was leaving on my own for three weeks for continued job training.
Of course the tremors returned, and I was devastated and furious. (By the way, they did not interfere with my ability to do my job or learn new skills). This threatens our projected May 2005 return date and since I was travelling, we don't know if the tremors were stress or the new medicine or both. Since returning home, I have gotten off that medicine (in fact, I'm stopping the Remeron too. I've had it with this stuff) and am in a safe environment again but the tremors continue.
I'm beginning to believe I'll have to live with stress triggering tremors though I still have hope that once I'm off all this medicine for a long while maybe they'll go away for good.
My question is this. Is the nuerologist right about this meaning we can't return overseas? Can continuing to have these tremors harm me in any way? Why can't I just go back anyway, find a place to live there where we will feel safer and try to manage my stress better? I had already been living a very healthy lifestyle. It seems a very drastic prescription that threatens my whole identity and leaves us very much at a loss. Loss being the operative word.
I chose the Topic Area "Mental Health" because that was where I posted my original question. I would hope that if it should have gone to Neurology (I can't seem to change it in this box) it will still receive the right attention.
Thank you very much for taking the time to respond to me.
I happen to agree with your common sense evaluation of the situation. If the tremors are drug induced, they will go away after you stop the medication. If they are stress triggered and not organic, they will not lead to any permanent harm and if you can find a way of managing them by staying safe or mentally managing the stress factor, then you should feel free to go wherever you want. Perhaps the neurologist thought that added stress would lead to some permanent habitual response of tremors on a learned basis. that will not happen as long as you remain as conscious and responsible about this as you seem to be.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.